Evidence map›Paper›PMID 31528583›Full record

ArticleAutopsy & case reports

Hepatic necrosis associated with drug-induced hypersensitivity syndrome.

Fernando Peixoto Ferraz de Campos, Patricia Picciarelli de Lima, Luciana Maragno, Fabio Toshio Watanabe

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Autopsy & case reports. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.3field-weighted citation impact, top 34% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 5 citations in OpenAlex.

  1. Review
  2. Review
  3. Review
  4. The first three years ofAutopsy & case reports
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Fernando Peixoto Ferraz de CamposDepartment of Internal Medicine - Hospital Universitário - Universidade de São Paulo, São Paulo/SP - Brazil.
Patricia Picciarelli de LimaAnatomic Pathology Service - Hospital Universitário - Universidade de São Paulo, São Paulo/SP - Brazil.
Luciana MaragnoDepartment of Internal Medicine - Hospital Universitário - Universidade de São Paulo, São Paulo/SP - Brazil.
Fabio Toshio WatanabeGraduating - Faculdade de Medicina - Universidade de São Paulo, São Paulo/SP - Brazil.
Hospital Universitário da Universidade de São Paulo · BRUniversidade de São Paulo · BR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug-induced hypersensitivity syndrome (DIHS; also known as drug reaction with eosinophilia and systemic symptoms [DRESS]) is a life-threatening condition first described by Chaiken et al. in 1950. It is characterized by extensive mucocutaneous rash; fever; lymphadenopathy; hepatitis; hematological abnormalities; damage to several organs such as kidney, heart, lungs, and pancreas; and possible reactivation of human herpesvirus-6 (HHV-6) or other herpes virus. Rare and severe cases may present hepatic necrosis, and about 15% of them result in death or liver transplantation. A hallmark of this syndrome is the late onset of symptoms after the drug exposure. The most common culprit drugs are the aromatic anticonvulsants (in almost 30% of the cases) and the antibiotics (which in some series represent 20% of the cases). The authors report a case of a 41-year-old female who presented to the emergency department with erythroderma, acute hepatitis, acute pancreatitis and acute renal failure, and was then treated with corticosteroid after the diagnosis of DIHS/DRESS. A specific culprit drug could not confidently be determined due to the presence of multiple drugs used by the patient. The clinical and laboratory outcome was apparently satisfactory, but unexpectedly, on the sixth day of hospitalization, the patient complained of nonspecific malaise, drowsiness, which progressed in a few hours with signs and symptoms of hepatic failure, refractory shock, and death. The autopsy findings showed submassive hepatic necrosis, and the immediate cause of death was attributed to hepatic failure.

Indexed as

AutopsyDrug toxicityLiver failure, acuteMassive hepatic necrosis

Identifiers

PMID31528583
PMCPMC6735577
OpenAlexW2087505854

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.